RefDoc
Haut

Faire une nouvelle recherche
Make a new search
Lancer la recherche


Titre du document / Document title

Postoperative stroke after stopping warfarin for cutaneous surgery

Auteur(s) / Author(s)

SCHANBACHER C. F. (1) ; BENNETT R. G. (1 2) ;

Affiliation(s) du ou des auteurs / Author(s) Affiliation(s)

(1) University of California at Los Angeles School of Medicine, ETATS-UNIS
(2) University of Southern California School of Medicine, Los Angeles, California, ETATS-UNIS

Résumé / Abstract

BACKGROUND. Two patients undergoing cutaneous surgery had thromboembolic strokes within 1 week after surgery. Both patients had been taking warfarin for prevention of thromboembolism and warfarin was stopped 3-7 days prior to surgery. OBJECTIVE. To examine the rationale and problems associated with preoperative warfarin discontinuation. METHODS. Review of the medical literature. RESULTS. When warfarin is stopped prior to surgery and restarted soon after surgery, the patient is at increased risk for thromboembolism. Although it is commonly believed that continuing warfarin during surgery is associated with an increased bleeding risk, for cutaneous surgery, this risk is extremely low and can be easily managed. CONCLUSION. Warfarin should not be discontinued prior to cutaneous surgery because of the risk of thromboembolic stroke.

Revue / Journal Title

Dermatologic surgery    ISSN  1076-0512 

Source / Source

2000, vol. 26, no8, pp. 785-789 (55 ref.)

Langue / Language

Anglais

Editeur / Publisher

Wiley, Malden, MA, ETATS-UNIS  (1995) (Revue)

Mots-clés anglais / English Keywords

Surgery

;

Skin

;

Warfarin

;

Anticoagulant

;

Treatment withdrawal

;

Complication

;

Stroke

;

Case study

;

Human

;

Coumarine derivatives

;

Skin disease

;

Nervous system diseases

;

Central nervous system disease

;

Cerebral disorder

;

Cerebrovascular disease

;

Cardiovascular disease

;

Vascular disease

;

Mots-clés français / French Keywords

Chirurgie

;

Peau

;

Warfarine

;

Anticoagulant

;

Arrêt traitement

;

Complication

;

Accident cérébrovasculaire

;

Etude cas

;

Homme

;

Coumarine dérivé

;

Peau pathologie

;

Système nerveux pathologie

;

Système nerveux central pathologie

;

Encéphale pathologie

;

Cérébrovasculaire pathologie

;

Appareil circulatoire pathologie

;

Vaisseau sanguin pathologie

;

Mots-clés espagnols / Spanish Keywords

Cirugía

;

Piel

;

Warfarina

;

Anticoagulante

;

Paro tratamiento

;

Complicación

;

Accidente cerebrovascular

;

Estudio caso

;

Hombre

;

Piel patología

;

Sistema nervioso patología

;

Sistema nervosio central patología

;

Encéfalo patología

;

Vaso sanguíneo encéfalo patología

;

Aparato circulatorio patología

;

Vaso sanguíneo patología

;

Localisation / Location

INIST-CNRS, Cote INIST : 17417, 35400009098808.0120

Nº notice refdoc (ud4) : 1463895



Faire une nouvelle recherche
Make a new search
Lancer la recherche
Bas